Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonnegative rectangular matrices having certain nonnegative $ W$-weighted group inverses

Author: S. K. Jain
Journal: Proc. Amer. Math. Soc. 85 (1982), 1-9
MSC: Primary 15A09; Secondary 15A48
MathSciNet review: 647886
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Nonnegative rectangular matrices having nonnegative $ W$-weighted group inverses are characterized. Our techniques suggest an interesting approach to extend the earlier known results on $ \lambda $-monotone square matrices to rectangular ones. We also answer a question of characterizing nonnegative matrices having a nonnegative solution $ X$ where (1) $ A = AXA$, (2) $ X = XAX$, (3) $ (AX)$ is 0-symmetric, (4) $ (XA)$ is 0-symmetric. In particular, we obtain theorems of Berman-Plemmons and Plemmons-Cline characterizing nonnegative matrices $ A$ with a nonnegative Moore-Penrose inverse. Matrices having nonnegative generalized inverses are of interest in the study of finding nonnegative best approximate solutions of linear systems. Such matrices are of considerable interest in statistics, numerical linear algebra and mathematical economics.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A09, 15A48

Retrieve articles in all journals with MSC: 15A09, 15A48

Additional Information

Keywords: Nonnegative matrices, $ W$-weighted group inverse
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society